Interestingly enough, I performed a small experiment out of necessity and desire for effective change. In the effects of drugs
, most people know that the easiest identifier for someone currently under the influence of most major psychedelics, disassociatives, and some empathogenic stimulants
would be the typical effect of pupil dilation (Mydriasis).
Wikipedia on Mydriasis:
Most hallucinogens such as LSD, psilocybin, and mescaline, in addition to some other phenethylamines and tryptamines, all produce mydriasis by agonizing the serotonergic 5-HT2A receptors in the brain. Dissociatives such as ketamine, DXM, and PCP do so as well via antagonism of the NMDA glutamate receptors. There have also been reports that the atypical psychedelic herb Salvia divinorum and its active constituent salvinorin A causes mydriasis. It works via agonism of the κ-Opioid receptors in the brain. How the neurological changes induced by these drugs ultimately causes pupil dilation is unknown.
Drugs that increase overall serotonin levels in general are capable of causing mydriasis in the same way as the 5-HT2A-mediated psychedelics. This is because serotonin itself is naturally responsible for normal 5-HT2A stimulation. Hence, in sufficient quantities serotonin is mydriatic and can even be mildly psychedelic, though the potentially fatal serotonin syndrome usually ensues before the psychedelia becomes overly-pronounced. Examples of such drugs include MDMA (as well as other MDxx compounds), fenfluramine, chlorphentermine, stimulants (including cocaine and amphetamines), and some antidepressants (such as SSRIs, SNRIs, and MAOIs). Natural serotonin-boosting supplements such as L-Tryptophan and 5-HTP are also capable of this, but usually only in excessive doses.
Now that people are aware of what causes it, we will now move onto the next issue. In my mind, the bulging pupils are pretty, but in the eyes of others, it looks like you are on something and scary. The last thing you want is to feel sober as a rock yet be hassled over the condition of your eyes.
In my recent chemical research regarding pharmacology, I have learned something very useful. Although difficult in many comedown
situations before the inevitable crash, a small nap in excess of an hour or more has worked to reduce my pupils back to normal conditions. The only downside of forcing a nap is that it is highly uncomfortable and will create bloodshot eyes upon waking up; however, the bloodshot look immediately goes away given 20 minutes or eye drops.
It seems that by doing this a person is giving the eye a chance to relax the muscle fibers and the iris dilator. Given enough time, this will basically return the eye back to the normal state prior to overstimulation due to brain activity induced by the drug
I would like others to attempt to verify this hypothesis of mine. Basically, after the effective duration of the psychoactive
/stimulant effects disappear, take a look in the mirror and remark the current condition of your eye. With the eye condition remarked and stored in memory, go to a comfy place of rest and take a nap for at least an hour or two (no longer than this due to it being deemed as sleep). After taking the somewhat induced rest, check the eye immediately after waking up and functioning in normal lighting conditions. After that, check back on the eye. If there is any measurable improvement, this would be great in being able to somewhat forcefully mitigate the noticeable effects of pupil dilation. This effect is beautiful looking, but it is also sinister. Although one is stone-cold sober at work, if your coworkers notice your eyes, the excuses or indifference will eventually come back to bite you.
I just hope that I can get others to do the following:
State the drug, effective duration, comedown time, time of nap, duration of nap, and the qualitative analysis of pupil condition.
It'd be nice to have a good way to quell the effects of pupil dilation and have some control over this. I thought it was an uncontrollable aspect where one must "sleep it off" fully or "let it go away eventually." This may not be the case. There may indeed be a time threshold where the human eye can relax itself back to a normal state and remain stable.
My research journal had the following entry with regards to my test subject:
Drug: 6-APB @ various doses and methods (unknown) for 6 hours of effect.
End of effects: 4:00AM
Comedown start: 5:00AM
Nap taken: 6:00AM
Woke up: 7:45AM
Remarks: Extremely noticeable, large dilated pupils were prevalent. After the nap, the pupils were noticeably reduced with a very bloodshot result due to the forced-waking aspect. However, after 10 minutes, the eyes were at baseline.
This isn't harm reduction
or anything really except "preventative measures from others annoying you; especially the cops that may or may not pull you over and think something is wrong." So it is beneficial in many ways. If you are forced to bring yourself back to reality and look normal after a long night, this is definitely the way to work out one of the key problems in this. Typically when one foregoes sleep due to it being outside of their reach or they feel fine and dandy, the pupil dilation effects still linger heavily. I was wanting to see if there is a perfect little amount of shut-eye that can actually acquiesce the condition in minimal time.